Jump to content
Important Survey - Please Participate ×

Insomnia Due to Hypnagogic Jerk involving the Anal Sphincter?


[bs...]

Recommended Posts

I am experiencing a hypnagogic jerk that's a little different than the others, and it is frustrating. The instant I feel that I am going to drift to sleep, I get a twitch/contraction in my anal area, I wake up, and repeats :tickedoff:.  The feeling is similar to the natural contraction of the anal sphincter area when finishing to pee.… I am now conscious of this and has become a vicious cycle, and have trouble falling asleep. 

 

I have been on Aprazolam/Xanax for barely two months.  I was prescribed 30 tablets of .5mg and a refill. So a total of 60 .5mg tabs.  I got the prescription on an as-needed basis for occasional anxiety regarding work back in Aug 8.  Today, Oct 6, I counted the remaining pills, and out of the total 60, I have 26 left.  So I had taken a little over 1 pill every two days on average.  Now I no longer feel that I need Xanax, but is causing insomnia, particularly the anal hypnogogic jerks as mentioned above.  Also experiencing half life withdrawal since I only take the drug once every 1-2 days.  I am most concerned about weaning off and the insomnia, particularly the hypnogogic jerks. 

 

I am wondering if anyone has had/have this condition? I have done some Google searches and it seems like something that’s not very common with insomnia sufferers.

Link to comment
Share on other sites

  • 3 weeks later...
I have probably the most severe case of Hypnic jerks on this forum and that is one of the few places on my body that I've not had a spasm/jerk/shock.  Strange.  Good luck getting off the med- it sure did a number on me and I'm still having many issues.  Don't waste any time getting off!  Good thing you figured it out quickly. 
Link to comment
Share on other sites

Are you taking any other prescription medications? Some of them can cause muscle spasms as a side affect. My husband was on one kind of blood thinner, and he got those spasms and they were accompanied by pain. He had to switch meds. It happened at night and during the day.
Link to comment
Share on other sites

My 2 cents... You betcha, you can have all kinds of weird side effects form Xanax use.

 

IMHO you have only taken 34 tablets over a very short period of time. Throw the rest of them away, No real need to taper.

 

Find something else for sleep like unisom. Something for the anxiety like Theanine or even Kava Kava... No alcohol or other GABA agonists for a while until fully healed.

 

You should recover quickly with no real lasting damage. You are one of the lucky ones who got out early with relatively minor issues.  :thumbsup:

 

Peace,

 

 

Wilson

Link to comment
Share on other sites

I agree.  If you only took a low dose, sporadically over 2 months, then I do not believe that a taper will make anything easier... Maybe much worse since you are clearly paradoxical to it!  Had I known what was causing my early signs/symptoms, I would have quit the crap asap and I don't think I would be in this deep of hell from the extra 5 months I was on it.  Each month, things got worse in various way.  Comparing the day I jumped off of .18mg of clonazepam vs the 4 days I quit clonazepam when tolerance happened, there is a huge difference!  The day I quit .18mg was hell on earth within 24 hours.  The other time was a cake walk in comparison for those 4 days.  People will probably stone me for suggesting this, but I personally feel that taper plans are not for every case.
Link to comment
Share on other sites

×
×
  • Create New...